High Wind, Parmer
- When
- July 10, 10:50 PM CST
- Where
- Parmer forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A complex of thunderstorms developed off the higher terrain of eastern New Mexico during the afternoon of the tenth. These storms encountered an increasingly hostile environment as they approached West Texas and quickly dissipated as they crossed the state line.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A complex of thunderstorms developed off the higher terrain of eastern New Mexico during the afternoon of the tenth. These storms encountered an increasingly hostile environment as they approached West Texas and quickly dissipated as they crossed the state line. However, as this occurred, a weak heat burst was observed near Friona (Parmer County). A Texas Tech University West Texas mesonet site near Friona measured a severe wind gust of 63 mph. A few hours later, additional dissipating activity produced a wind gust to 70 mph at the same location.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 10, 5:33 PM CST, 5 hours 17 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Lubbock TX 633 PM CDT Thu Jul 10 2025 ...New AVIATION... .KEY MESSAGES... Updated at 628 PM CDT Thu Jul 10 2025 - A few showers and thunderstorms may make it into the northwestern part of the forecast area tonight. - Rain chances increase this weekend with heavy rainfall and flooding being possible threats. - Seasonably hot to end the week then cooler conditions expected this weekend into early next week. && .SHORT TERM... (This evening through Friday) Issued at 1207 PM CDT Thu Jul 10 2025 Upper air analysis this morning shows a high centered over the Desert Southwest, elongated from the eastern Pacific off the coast of southern California eastward to the southern High Plains. A weak trough with rich mid level moisture is then located along the Gulf Coast of Texas and Louisiana with the subtropical ridge to the east of it. The north of the ridge over the southwestern CONUS is a short wave trough that will dig southeastward with time, although its effects won't be realized across the forecast area until the long term portion of the forecast. Will be looking at the potential for thunderstorms to form on and near the Raton Mesa this afternoon with potential to roll southeastward into the forecast area this evening. Deep moisture that direction is relatively limited, and bulk shear is less than would like ideally to see a mature convective complex reach into the forecast area. However, a low level instability axis extending northwestward out of the forecast area into northeastern New Mexico combined with increasing support from the aforementioned digging shortwave trough support 20-30 percent PoPs across the northwestern corner before 06Z with little support currently noted to extend that much farther to the south and southeast during the overnight hours. As the digging trough advances over the central and southern High Plains Friday chances begin to increase for convective initiation in or just to the west of the forecast area, although the better chances come early in the long term portion of the period. && .LONG TERM... (Friday night through next Thursday) Issued at 1207 PM CDT Thu Jul 10 2025 The digging shortwave trough mentioned above is progged to erode the eastern flank of an upper ridge centered over the Desert Southwest while merging with a pre-existing trough located over southeast Texas with a resultant increase in mid-level moisture and shower and thunderstorm chances as early as Friday evening, although the best chances come Saturday following a period of mid-level moisture advection and further retrograding of the western upper ridge. That pattern remains fairly stagnant through the weekend and possibly into Monday or Tuesday. At that point there are signs that the eastern subtropical ridge will attempt to build westward with some drying in the mid-levels, but another trough moving across the central/northern Plains will try to send a cold front southward down the High Plains, possibly become a focus for convective development midweek. As a result, precip chances through the week look fine with the highest being over the weekend. Increasing PWATs to 90th percentile and weak flow and shear point to a flooding threat and will continue to monitor as the event unfolds. Temperatures through the period should return to below normal, especially on the daytime high side, as heights and thicknesses fall and as cloud cover and moisture increase. && .AVIATION... (00Z TAFS) Issued at 628 PM CDT Thu Jul 10 2025 VFR and relatively breezy southerly surface flow will continue through this TAF period. Some LLWS is possible overnight at CDS, but magnitude and duration is likely to be small and will therefore omit TAF mention for the time being. Convection still over eastern New Mexico at 23z will continue to move southeastward this evening and may approach LBB and PVW mainly after 04z. However, impacts will likely be limited to a period of stronger NW outflow winds with chances of TS at either terminal too small for TAF mention at this time. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....07 AVIATION...30
Hazardous Weather Outlook National Weather Service Lubbock TX 112 PM CDT Thu Jul 10 2025 TXZ021>044-111815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 112 PM CDT Thu Jul 10 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Chances for showers and thunderstorms increase this evening, mainly across the far southwestern Texas Panhandle and the northwestern South Plains. Widespread severe weather is unlikely, but a few storms may produce wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Daily thunderstorm chances continue through Wednesday. The greatest storm chances along with a risk for flooding are expected Saturday evening and overnight. A few severe thunderstorms are also possible Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275009, 1275010.